I am guessing that the reason most people are on this blog is because they have had some encounter with (or still experiencing) "the acne." My story is like most people's story-I have had acne since I was 11. Nothing that I did cleared it up. I was told that when I got older, my acne would clear up. Nope. I have been on the works-topicals like Retin-A, Differin and antibiotics like minocyline have not worked on my cystic acne. So finally, after seeing me for five years, my dermatologist suggests that we do the Accutane. Since I have ovaries and the potential to get pregnant, I had to do the preliminary pregnancy test and blood work. And the ipledge program. All this before I could get my first prescription filled. Before I took my first dose of isotretinoin, I hit the web to find out all that I could about taking this drug. Since Accutane has a bad rep for causing all these major problems (especially depression), I was worried. But the idea of having no acne appealed to me much more then the side effects. My family and friends thought I was crazy for wanting to do the Accutane- "your acne isn't that bad" they would say. But of course they didn't have it as bad as me. They also see me often and do not notice the acne. I see my self in the mirror every day-and I notice it all the time. Twelve years with acne is just way to long. Then I began my first treatment of 120mg of Claravis on Dec 5, 2010. It has been a month and I had had hell with the side effects. Not to scare anyone but some of the side effects are ridiculous! Let's see: very dry skin (the obvious), extremely dry lips, joint pains (I feel like an old person every morning), dry eyes (pity, I'm a religious contact wearer), nosebleeds and dryness, back and muscle pains, dry hair+dandruff and hair loss. All in one month. Seriously. I haven't had that dreaded "initial breakout" but I have made that up with the side effects. I went to my monthly appointment yesterday and all was well with my blood work and I wasn't pregnant. I did express my concern over some of the side effects, like the hair loss, so now I am adding biotin to my other supplements (Vit C+E, fish oil). So I got the go-ahead for my second month of Claravis. A month later my skin isn't as dry and flaky. I do not wash my hair as much because it became super dry (a plus since I had oily hair). And my face looks better already. Smaller pores. Less breakouts. One month down, four more to go.